MAUDE Adverse Event Report: RESPIRONICS INC AMARA VIEW MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS INC AMARA VIEW MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 1090604
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 09/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging an amara mask caused a patient to have a cerebrospinal fluid leak due to the mask pushing on his nasal bone.The patient required surgery in response to the alleged event.The manufacturer has requested the return of the mask for evaluation, but the device has not yet been received.At this time, we are unable to confirm the allegation.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported receiving information alleging an amara mask caused a patient to have a cerebrospinal fluid leak due to the mask pushing on his nasal bone.The patient required surgery in response to the alleged event.The mask was returned to the manufacturer's quality product investigation lab for evaluation, and the customer's allegation was unable to be confirmed.An evaluation of the mask revealed signs of the mask being overtightened when in use, including excessive wear and stretching of the headgear that is associated with the device.This mask is intended to provide an interface for application of cpap or bi-level therapy to patients.The mask is for single patient use in the home or multi-patient use in the hospital/institutional environment.The mask is to be used on patients (>66lbs/30kg) for whom cpap or bi-level therapy has been prescribed.Product labeling warns users: "do not overtighten the headgear straps.Watch for signs of overtightening, such as excessive redness, sores or bulging skin around the edges of the mask.Loosen the headgear straps to alleviate symptoms." based on the information available, the manufacturer concludes no further action is required.

Brand Name
AMARA VIEW MASK
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS INC
1001 murry ridge lane
murrysville PA 15668
MDR Report Key11657269
Report Number2518422-2021-01070
Device Sequence Number19712952
Product Code BZD
UDI-Device Identifier00606959009158
UDI-Public00606959009158
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082866
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1090604
Device Catalogue Number1090604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR